MAUDE Adverse Event Report: I.T.S. GMBH SPIRAL DRILL, CANNULATED, D=1.5MM/D=1.0MM, L=100MM

I.T.S. GMBH SPIRAL DRILL, CANNULATED, D=1.5MM/D=1.0MM, L=100MM
Model Number 61152-100
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have reviewed the dhf of the affected lot including the material certificate and hardness test certificate.The affected lot went through the normal manufacturing and testing procedures with no deviations or rework noted.The item met all dimensional and visual criteria at the time of release, and no issues were documented during manufacturing that would have resulted in this complaint.Questions regarding the surgical procedure were answered and no specifics were documented.According to clinical opinion, the most common cause of material failure in drilling procedures over target wires is collision of the wire and drill when the wire is bent or the drill deviates from the original target direction.A strongly increased bone hardness in the sense of a pathological change in the bone structure can be ruled out in the present case by the x-ray images.Thus, the probable cause of the drill breakage is the mechanism of tilting.The small metal parts remaining in the bone do not endanger fracture healing, do not pose a risk of infection, and also do not form an obstacle to any screw removal that may be necessary.They therefore pose no risk to the patient even in the further course.During an internal damage analysis, the drilling situation was re-adjusted.A clear clarification of the cause of the drill fracture was not possible.A possible cause could be bending of the drill during the drilling process.
 
Event or Problem Description
It was reported that a cannulated spiral drill broke intraoperatively.Device was used to pre-drill for a headless compression screw scaphoid fixation.

Brand Name
SPIRAL DRILL, CANNULATED, D=1.5MM/D=1.0MM, L=100MM
Common Device Name
SPIRAL DRILL, CANNULATED, D=1.5MM/D=1.0MM, L=100MM
Manufacturer (Section D)
I.T.S. GMBH
autal 28
lassnitzh[?]he, styria 8301
AU  8301
Manufacturer (Section G)
I.T.S. GMBH
autal 28
lassnitzh[?]he, styria 8301
AU   8301
Manufacturer Contact
florian grill
autal 28
lassnitzhoehe, styria 8301
AU   8301
MDR Report Key16289807
Report Number3004369035-2023-00001
Device Sequence Number6766718
Product Code HTW
UDI-Device Identifier09120047301128
UDI-Public09120047301128
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K131722
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number61152-100
Device Catalogue Number61152-100
Device Lot Number855/335550
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2023
Initial Report FDA Received Date02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown